Alert archive / North Carolina / Red Flag Warnings in 2007
Red Flag Warning 1, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this red flag warning at Feb 23, 2007, 7:02 AM EST for 12 counties in North Carolina. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2007, 7:02 AM EST (12:02 UTC)
- Expired
- Feb 23, 2007, 3:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Beaufort County, NC, Dare County, NC, Duplin County, NC, Greene County, NC, Hyde County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Pamlico County, NC, Pitt County, NC, Tyrrell County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 78 km from the middle of the area, began a volume at 12:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 0.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1787 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMHX 231202 RFWMHX RED FLAG WARNING NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 702 AM EST FRI FEB 23 2007 ...DANGEROUS FIRE WEATHER CONDITIONS TODAY... .VERY LOW MINIMUM HUMIDITIES OF 20 PERCENT OR LOWER...COMBINED WITH GUSTY NORTHWESTERLY WINDS OF 15 TO 25 MPH...WILL PRODUCE DANGEROUS FIRE WEATHER CONDITIONS TODAY. THERE WILL BE AN ENHANCED DANGER FOR RAPIDLY SPREADING WILDFIRES IN GRASS AND BRUSH. NCZ029-044>047-079>081-090>095-098-103-104-232000- /O.NEW.KMHX.FW.W.0001.070223T1202Z-070223T2000Z/ MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 702 AM EST FRI FEB 23 2007 ...RED FLAG WARNING IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. VERY LOW MINIMUM RELATIVE HUMIDITIES OF 20 PERCENT OR LOWER...COMBINED WITH GUSTY NORTHWESTERLY WINDS OF 15 TO 25 MPH...WILL PRODUCE DANGEROUS FIRE WEATHER CONDITIONS TODAY. THERE WILL BE AN ENHANCED DANGER FOR RAPIDLY SPREADING WILDFIRES IN GRASS AND BRUSH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this red flag warning went out at Feb 23, 4:18 AM EST, 2 hours 44 minutes earlier.
Area forecast discussion, Feb 23, 4:18 AM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
418 AM EST FRI FEB 23 2007
.SHORT TERM /TODAY THROUGH SUNDAY/...COOLER...DRY AIRMASS
ASSOCIATED WITH HIGH PRES RIDGING SOUTH FROM CANADA IS MOVING INTO
EASTERN NC EARLY TODAY AND WILL REMAIN THROUGH SATURDAY. GUSTY NW
WINDS WILL SUBSIDE LATER THIS AFTERNOON. HIGHS TODAY WILL BE
ABOUT 15 DEGREES COOLER THAN YESTERDAY...MAINLY IN THE MIDDLE
50S. OVERNIGHT CLR SKIES WILL CONTINUE AND WITH WINDS BECOMING
LIGHT...RADIATIONAL COOLING WILL LEAD TO TEMPERATURES DROPPING
BELOW FREEZING. HIGHS ON SAT WILL BE SIMILAR TO TODAY WITH LIGHTER
WINDS. THE HIGH WILL DRIFT OFF THE COAST AND CLOUDS WILL INCREASE
LATE SAT NIGHT..BUT THERE SHOULD BE A WINDOW FOR GOOD RADIATIONAL
COOLING WITH EARLY LOWS WITHIN A FEW DEGREES OF FREEZING BEFORE
RISING LATE.
THERE ARE STILL SOME TIMING ISSUES WITH THE NEXT LOW/FRONTAL SYSTEM
EXPECTED SUNDAY AND POSSIBLY SUNDAY NIGHT SO I DID NOT MAKE MAJOR
CHANGES TO THIS PORTION OF THE FORECAST. GFS IS FASTER TO BRING
MOISTURE IN SUNDAY AND END IT SUNDAY EVENING THAN THE NAM. WE
COULD SEE A THREAT FOR SEVERE TSTMS AS TRIPLE POINT LOW FORMS OVER
NC DURING MAX HEATING. HIGHS WILL BE DEPENDANT ON TIMING OF PCPN
SO I DECREASED HIGHS A FEW DEGREES WITH A NOD TOWARD THE FASTER
GFS.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...MILD TEMPERATURES ARE
EXPECTED FOR MOST OF NEXT WEEK AS ARCTIC AIR RETREATS TO THE
NORTH. GFS BRINGS A MOSTLY DRY FRONT ACROSS THE AREA TUE NIGHT
THEN ANOTHER MAJOR LOW IS FORECAST TO CROSS THE AREA THU NIGHT.
&&
.AVIATION /09Z-06Z/...VFR CONDITIONS EXPECTED THROUGH THE PERIOD
WITH DRY CANADIAN AIR OVER THE AREA. WINDS WILL GUST TO 25 KT
THROUGH MID AFTERNOON BEFORE SUBSIDING.
&&
.MARINE...SFC CYCLONE WELL NORTHEAST OF THE AREA WILL CONTINUE TO
DEEPEN AS IT MOVES NE AWAY FROM THE AREA TODAY. WINDS HAVE NOT
MATERIALIZED AS PREVIOUSLY THOUGH WITH ONLY MARGINAL GALE CONDITIONS
OVER THE WARMER CENTRAL WATERS MAINLY IN GUSTS. PRES GRADIENT WILL
REMAIN TIGHT ENOUGH TODAY TO WARRANT SCA OVER THE SOUNDS AND
SOUTHERN WATERS AS WELL AS FAR NORTHERN WATERS. WILL END THE GALE
WARNING FOR CENTRAL WATERS AROUND 17Z WITH SCA ENDING SOUTHERN
WATERS AND SOUNDS BY 24/00Z AS WINDS BEGIN TO DIMINISH.
CENTRAL/NORTHERN WATERS WILL SEE LINGERING HIGHER WINDS IN THE 20 TO
25 KT RANGE THROUGH EARLY SAT MORNING BUT SEAS WILL TAKE A BIT
LONGER TO SUBSIDE BELOW ADVISORY LEVELS. QUIETER MARINE CONDITIONS
WILL PREVAIL SAT NIGHT INTO EARLY SUN AS SFC RIDGE MOVES OVER THE
AREA. THIS WILL BE SHORT LIVED AS ANOTHER STORM SYSTEM BEGINS TO
AFFECT THE AREA LATE SUN INTO MON. S/SW WINDS WILL INCREASE ON SUN
AS GRADIENT TIGHTENS AHEAD OF A SFC COLD FRONT THAT IS FORECAST TO
MOVE ACROSS THE WATERS SUN EVENING. SEAS WILL BUILD FROM SOUTH TO
NORTH ON SUN UNDER SUSTAINED S/SW FETCH. AT THIS TIME IT APPEARS
THAT CAA BEHIND THE FRONT WILL NOT BE SIG STRONG BUT STILL MAY SEE
SCA CONDITIONS LINGERING OVER PORTIONS OF THE COASTAL WATERS INTO
EARLY MON. FOLLOWED CLOSE TO WAVEWATCH SEAS THROUGH THE PERIOD.
QUIETER CONDITIONS RETURN MON AND TUE AS SFC HIGH MOVES TOWARDS THE
REGION FROM THE WEST.
&&
.FIRE WEATHER...DANGEROUS FIRE WX CONDITIONS ARE EXPECTED TODAY.
MINIMUM RELATIVE HUMIDITIES WILL DROP TO 15-20% WITH SUSTAINED WINDS
AROUND 15 MPH GUSTING TO 25 MPH. THIS MEETS MARGINAL RED FLAG
CONDITIONS. ALTHOUGH FUEL MOISTURE LEVELS HAVE BEEN RUNNING ABOVE
CRITICAL THRESHOLDS...I AM CONCERNED ABOUT THE LACK OF RH RECOVERY
THIS MORNING WITH MAXIMUM RHS ONLY 25-30%. THIS COMBINED WITH
CURRENT WINDS SHOULD BEGIN TO DRY FUELS AT A FAST RATE. LITTLE
RAIN HAS FALLEN ACROSS THE AREA DURING THE PAST 7 DAYS ADDING TO
THE THREAT. PLAN ON ISSUING STATEMENT SHORTLY THEN COORDINATING
WITH NCFS BEFORE 8 AM WHEN A FIRE WX WATCH OR WARNING WILL LIKELY
BE ISSUED.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR AMZ130-
135-156-158.
GALE WARNING UNTIL NOON EST TODAY FOR AMZ152-154.
SMALL CRAFT ADVISORY UNTIL 7 PM EST SATURDAY FOR AMZ150.
&&
SHORT TERM...ELARDO
LONG TERM...ELARDO
AVIATION...ELARDO
MARINE...WINGENROTH
FIRE WEATHER...ELARDOHazardous weather outlook, Feb 23, 5:31 AM EST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 531 AM EST FRI FEB 23 2007 NCZ029-044>047-079>081-090>095-098-103-104-241045- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 531 AM EST FRI FEB 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT HIGH PRESSURE BUILDING SOUTH FROM CANADA INTO EASTERN NORTH CAROLINA TODAY WILL PRODUCE GUSTY WINDS AND VERY DRY CONDITIONS ACROSS THE REGION. THIS WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS. MINIMUM RELATIVE HUMIDITIES WILL BE ONLY 15 TO 20 PERCENT AND COMBINED WITH WINDS OF 15 TO 25 MPH WILL ALLOW FUELS TO DRY RAPIDLY AND CAUSE ANY WILD FIRES TO SPREAD QUICKLY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ130-135-150-152-154-156-158-241045- ALBEMARLE SOUND-PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 531 AM EST FRI FEB 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A GALE WARNING REMAINS IN EFFECT FOR THE WATERS SOUTH OF OREGON INLET TO OCRACOKE TODAY. SMALL CRAFT ADVISORIES HAVE BEEN POSTED FOR THE ALBEMARLE AND PAMLICO SOUNDS AND FOR THE COASTAL WATERS NORTH OF OREGON INLET AND SOUTH OF OCRACOKE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO REDEVELOP AGAIN ON SUNDAY AS A DEVELOPING LOW PRESSURE SYSTEM AND COLD FRONT APPROACHES FROM THE SOUTHWEST.
In the hours before
Special weather statement, Feb 23, 5:22 AM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 522 AM EST FRI FEB 23 2007 NCZ029-044>047-079>081-090>095-098-103-104-231500- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON... WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE... POLLOCKSVILLE...NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE... BAYBORO...ARAPAHOE...MINNESOTT BEACH...VANDEMERE...STONEWALL... MOREHEAD CITY...BEAUFORT...EMERALD ISLE...NEWPORT... JACKSONVILLE...KILL DEVIL HILLS...KITTY HAWK...NAGS HEAD... SOUTHERN SHORES 522 AM EST FRI FEB 23 2007 ...DANGEROUS FIRE WEATHER CONDITIONS EXPECTED TODAY... HIGH PRESSURE BUILDING SOUTH FROM CANADA INTO EASTERN NORTH CAROLINA TODAY WILL PRODUCE GUSTY WINDS AND VERY DRY CONDITIONS ACROSS THE REGION. THIS WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS. MINIMUM RELATIVE HUMIDITIES WILL BE ONLY 15 TO 20 PERCENT AND COMBINED WITH WINDS OF 15 TO 25 MPH WILL ALLOW FUELS TO DRY RAPIDLY AND CAUSE ANY WILD FIRES TO SPREAD RAPIDLY. WIND SPEEDS WILL BEGIN TO DIMINISH BY MID AFTERNOON WHICH WILL EASE THE FIRE THREAT...BUT THE LOW MINIMUM RELATIVE HUMIDITIES OF AROUND 20 PERCENT WILL PERSIST THROUGH SATURDAY.
Nearby
Red Flag Warnings in North Carolina, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.